Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 128, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2024, 5:59 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2024, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 4, 2024, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:31 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 12:31 PM CDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1231 PM CDT Thu Jul 4 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Friday) Issued at 1136 AM CDT Thu Jul 4 2024 Happy 4th of July, Middle Tennessee! A heat advisory remains in effect through 7pm tonight, so if outdoors today, it is encouraged to stay hydrated with water, wear light clothing, and take frequent breaks. Outside of the heat, the Independence day forecast for storms looks to have improved over the last 24 hours. We've been monitoring a complex of thunderstorms associated with a shortwave trough across western Kentucky this morning. Those storms will stay north of Tennessee, however, any outflow boundaries that may push out from those storms will serve as a trigger mechanism for scattered thunderstorms to fire along. Models continue to show ample CAPE across the area this afternoon with values reaching near 2000 J/kg. This is no surprise with how hot it is and how warm our dew points temperatures are. The other parameters of interest are shear and mid-level lapse rates, which both appear to stay on the lower side today, meaning severe thunderstorm potential will be limited. So what it comes down to is we'll be watching for thunderstorms to pop-up along any boundaries hanging over the area this afternoon. Any storms that do develop will have the potential to dump very heavy rain with PWAT values nearing 2" this afternoon, produce gusty winds and frequent lightning. As we move into the evening hours, thunderstorm chances greatly diminish as instability values tank with loss of daytime heating and any lingering boundaries move out of the area. A cold front will push through Friday in response to a deep upper- level low kicking out that aforementioned shortwave. Rain and thunderstorm chances will fire back up overnight tonight into the early morning hours Friday and will become more widespread across the area as the day progresses. Models aren't showing much in the way of severe potential, but an isolated strong storm or two is possible late morning. The biggest thing with this front is that it will provide us with a much needed break from the heat. Increased cloud cover and rain will push temperatures down into the upper 80s tomorrow with drier air filtering in after frontal passage Friday evening. Drier air = lower relative humidity. && .LONG TERM... (Friday Night through next Thursday) Issued at 1136 AM CDT Thu Jul 4 2024 We will be on the back side of the trough come Saturday and this will continue to usher in sinking, cooler air. It will no doubt still be warm with highs both Saturday and Sunday in the upper 80s for most and low 90s for some, but with the drier air being present, the feel-like temperature will be much closer to the actual temperature as dew point temperatures drop back into the low 60s. As we move into the second week of July, winds will turn back out of the south Monday due to a trough building in from an upper-level low over the Midwest. This will bring moisture back into the area as well as rain and thunderstorm chances. These chances will stay in the forecast each day next week and will generally be on the low-to-medium (30-50%) side each day. Models show our mid-level winds turning westerly during the week and this will aid in streaming in disturbances throughout the week. As of now, nothing alarming in terms of severe potential in the long term. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Thu Jul 4 2024 Scattered storms could impact the terminals this afternoon. VCTS was used during the best time frame. A tempo group was included at CKV/BNA/MQY where chances are slightly higher. Visibilities could be reduced to IFR if a terminal is impacted by a storm. Storm coverage will decrease this evening. Some models bring a line of showers and storms into Middle Tennessee from west to east close to dawn into Friday morning. Confidence in this solution is not high so VCSH was only included at this point. Winds will be out of the SW/SSW this afternoon between 5-10 kts. Winds will decrease below 5 kts this evening. Winds will shift to the W Friday morning and increase to 5-10 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 91 70 90 / 60 90 30 0 Clarksville 75 88 67 87 / 70 60 10 0 Crossville 71 86 65 85 / 40 90 50 10 Columbia 75 91 67 90 / 40 90 30 0 Cookeville 73 85 67 84 / 50 90 50 10 Jamestown 72 84 65 83 / 50 90 50 10 Lawrenceburg 75 90 67 89 / 30 90 40 10 Murfreesboro 76 92 68 90 / 50 90 50 0 Waverly 73 88 67 88 / 70 70 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-Houston- Humphreys-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Reagan
In the hours before
Special weather statement, Jul 4, 5:16 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
516 PM CDT Thu Jul 4 2024
TNZ005-006-042245-
Stewart TN-Montgomery TN-
516 PM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN STEWART COUNTIES THROUGH 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Big Rock, or 11 miles east of Dover, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Cumberland City, Indian Mound, Palmyra, Cunningham, and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3656 8728 3632 8732 3632 8737 3633 8751
3635 8759 3637 8759 3637 8766 3639 8775
3656 8772
TIME...MOT...LOC 2215Z 277DEG 21KT 3647 8764
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RoseSpecial weather statement, Jul 4, 5:22 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT Thu Jul 4 2024
TNZ006-007-042245-
Robertson TN-Montgomery TN-
522 PM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 545 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Guthrie, or 13 miles south of Elkton, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Orlinda, Adams, and Cedar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3645 8676 3654 8718 3664 8716 3665 8673
TIME...MOT...LOC 2222Z 277DEG 21KT 3662 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RoseSpecial weather statement, Jul 4, 5:46 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT Thu Jul 4 2024
TNZ006>008-023-025>027-042315-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
Montgomery TN-Houston TN-
546 PM CDT Thu Jul 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DAVIDSON...
DICKSON...SOUTHEASTERN MONTGOMERY...NORTHWESTERN SUMNER...
SOUTHEASTERN HOUSTON...CHEATHAM AND ROBERTSON COUNTIES THROUGH 615 PM
CDT...
At 545 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Springfield to 10 miles east
of Erin. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Dickson, Ashland City, Clarksville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, White Bluff,
Ridgetop, Cross Plains, Burns, Portland, Joelton, Pleasant View,
Charlotte, Orlinda, Adams, and Vanleer.
This includes the following highways...
Interstate 40 between mile markers 174 and 176.
Interstate 65 between mile markers 98 and 119.
Interstate 24 between mile markers 13 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8633 3601 8730 3626 8765 3665 8694
3665 8669
TIME...MOT...LOC 2245Z 301DEG 24KT 3663 8684 3627 8752
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:16 PM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Jul 4, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 4, 5:46 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson, Sumner | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.